MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. C-SECTION TRACEPACK; KIT, SURGICAL INSTRUMENT, DISPOSABLE

DEROYAL INDUSTRIES, INC. C-SECTION TRACEPACK; KIT, SURGICAL INSTRUMENT, DISPOSABLE
Model Number 89-9338
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Arcing (2583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (call (b)(4)) was received for a custom procedure pack (finished good 89-9338, lot 48053224) that contained a cautery pencil that arced during use.A sample was returned november 2, 2018 to deroyal.Due to the nature of the complaint, the samples could not be tested at deroyal's lafollette facility to validate the end user's report.The samples were forwarded november 5, 2018 to the pencil manufacturer.The complaint investigator reviewed the work order for possible discrepancies that may have contributed to the reported issue.No discrepancies were identified.The bill of materials was reviewed for the finished kit and the affected component was identified as raw material (b)(4) (lot 80860193x).This raw material is supplied to deroyal by covidien.The supplier corrective action requests (scar) and supplier notification letter logs were reviewed for similar complaints for the time period of 2016 to present.Similar incidents were found, and a scar and the returned samples were sent to covidien.As of the date of this report, a response has not been received.Deroyal will continue to monitor post-market feedback and will recognize in the future if the issue reoccurs.The investigation is incomplete at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
A convenience kit contained a cautery pencil that arced during use.It was connected to a bovie generator.No injury was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Root cause: the pencil contained within the deroyal convenience kit is supplied by covidien.Therefore, a supplier corrective action request (scar) was issued to covidien.In its response, covidien stated that the returned samples were evaluated and found to function normally and within product specification.Corrective action: in its scar response, covidien stated it did not take any corrective actions.Investigation summary an internal complaint ((b)(4)) was received for a custom procedure pack (finished good 89-9338, lot 48053224) that contained a cautery pencil that arced during use.A sample was returned november 2, 2018 to deroyal.Due to the nature of the complaint, the samples could not be tested at deroyal's lafollette facility to validate the end user's report.The samples were forwarded november 5, 2018 to the pencil manufacturer.The complaint investigator reviewed the work order for possible discrepancies that may have contributed to the reported issue.No discrepancies were identified.The bill of materials was reviewed for the finished kit and the affected component was identified as raw material 5-18677 (lot 80860193x).This raw material is supplied to deroyal by covidien.The supplier corrective action requests (scar) and supplier notification letter logs were reviewed for similar complaints for the time period of 2016 to present.Similar incidents were found, and a scar and the returned samples were sent to covidien.A response was received and accepted by deroyal on january 30, 2019.In its response, covidien stated the returned product was visually inspected and found to have no defects.No evidence of excessive heating was found on the returned samples.The associated electrodes were not returned for evaluation.The returned samples were plugged into a generator and activated with satisfactory results.Covidien's investigation found the device to function normally and within product specification.Deroyal will continue to monitor post-market feedback and will recognize in the future if the issue reoccurs.The investigation is complete at this time.If new and critical information is received, this report will be updated.

Brand Name
C-SECTION TRACEPACK
Common Device Name
KIT, SURGICAL INSTRUMENT, DISPOSABLE
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key8063734
Report Number3005011024-2018-00008
Device Sequence Number2190677
Product Code KDD
UDI-Device Identifier00749756927864
UDI-Public00749756927864
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-9338
Device Lot Number48053224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2018
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1